Vaginal discharge and birth control

Patient

Q: What does it mean when you have a dark brown/ white discharge in your underwear? I am currently on birth control pills and I did a pregnancy test before taking the pills and it came out negative.

Symptoms:  Vaginal discharge
Doctor

A:   Hi,
Thanks for the query.

I understand your concern.
Birth control pills can cause breakthrough spotting and increased vaginal discharge as side effects.
So, the symptoms you are having could be side effects of pills.
And usually these will subside soon without the need of treatment.
If the spotting persists you can take the support of antifibrinolytic drugs or an additional dose of hormones to control the spotting with your doctor's advice.

Hope this helps. aTake care.

Related Q&A

Q: I had an IUD inserted November 7 and the first week I experience severe cramping and now about three weeks after I am...

Q: Either the day of ovulation or the day before me and my girlfriend were grinding naked I realized ther was Precum so ...

Q: I engaged in a sexual activity, but we didn't do sexual intercourse. But, his precum was smeared outside my vagina (n...

Q: On the day of ovulation I rubbed my penis between her but cheeks but never bellow the anus I am worried that the Prec...

Q: Hello, i have had anal sex only and im a virgin, and i havent gotten my period, its 11days late, but also i have took...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews